Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Anaemic, diagnosed with a mass on kidney. Done with MRI and biopsy. Having loss of appetite and low body temperature

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I am looking for a doctor who can examine my husband, He has been diagnosed with a mass on his right kidney and after seeing the Kidney surgeon today he wants to wait and do another MRI and biopsy for comparison. I asked the question if this could be causing the following symptoms. Excessive thirst, fatigue all the time, wants to sleep, zero energy, uninterested in anything, loss of appetite. The answer was no. I think he needs to see a doctor to study his medicine, 16 pills in am, 12 at night. I am no doctor but I try to apply common sense since I see him this way especially for the last 6 months. He is cold all the time, body temperature is low , I think it was 95 today and checked two times. This is not normal for a 74 year old man. The surgeon told me no, but to take it up with his PCP which I don't think because they are friends and he has gone to him for 30 years that he listens very clearly. This is my opinion as a wife. I not trying to may my husband sick, I want him to feel better so that he can enjoy things in life. I forgot to mention he is anemic also, but no one seems to want to do anything about this. I am just grabbing at straws but maybe he needs his thyroid checked. This has never been done. I need a good doctor that will listen, try hard to help him and try to turn him around. I want the names of several internists you think are qualified to help him and one you would go to yourself if needed. Thanks.
Posted Tue, 6 Aug 2013 in Kidney Conditions
Answered by Dr. Jay Patel 2 hours later

I am dr XXXXXXX and I will try my level best to help you.

Let me address you concerns in order of appearance. The mass in kidney may be a benign carcinoma (just restricted to the portion of kidney) and it may be a malignant carcinoma (which spread out of its area). So its best to have two separate reading for that before coming to any major conclusion. So I agree 100 % with your surgeons approach have second MRI and biopsy.

Now about the issue of Excessive thirst, fatigue all the time, wants to sleep, zero energy, uninterested in anything, loss of appetite. Their are two major causes that can lead to such problems, 1) DRUGS (as you are guessing) and 2) CARCINOMA of kidney and probably due to cirrhosis of liver may lead to it.
It will be very hard for me to say for sure that medication are the cause/ the other body diseases are the cause, as I dont have any list of medication he is on, neither I have any access to his MRI and biopsy report.

Anemia is sometimes caused by cirrhosis of liver as many proteins which are component of hemoglobin are produced in liver, but your husband's liver has cirrhosis and that may lead to decrease the production of the hemoglobin which ends up showing as anemia.
It can be treated by blood transfusion if the hemoglobin level goes lower then 8 gm/dl ( normal 13.5 to 17.5 grams per deciliter).

Now about thyroid check, I think its a good idea as low thyroid hormone can lead to loss of appetite and the cool body. So I would recommended to have thyroid hormone level checked.

Based on your location shown you are in Frankfort, Kentucky and here are the list of physician that can take care of you issues.

(502) 695-1542
(502) 227-7538


You may choose any one of them, all has minimum of 30 yrs experience in field of medicine.

I appreciate your concern toward you husband's health, I hope my wife will do the same for me. Your husband is a lucky man to have a dedicated wife like you.

Hope it helps, please feel free to contact me in case of any further clarifications or concern.

Thanks for the query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor